MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there is no similar reocclusion complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed both events of reocclusion were possibly related to the study device and definitely related to the av access circuit, but not related to the procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a post market approval study during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion in the cephalic arch in the left upper arm av fistula.Approximately 3 months after the index procedure, reportedly the patient had elevated venous pressures due to reocclusion of the target lesion.A clinically driven revascularization involving a fistulogram with angioplasty was performed and the health care professional (hcp) deemed it was successful.Approximately two weeks after the reintervention, the proximal segment of the cephalic vein (not target lesion) was occluded.The hcp performed a swing down procedure and it was deemed successful.The investigator assessed both events were possibly related to the study device and definitely related to the av access circuit, but not related to the procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The event description had the following sentence changed "the investigator assessed both events were possibly related to the study device and definitely related to the av access circuit, but not related to the procedure" to "the investigator assessed both events were not related to the study device or to the procedure, but definitely related to the av access circuit." the eval code & desc - method code, 213, was added.Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there is no similar reocclusion complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed both events of reocclusion were not related to the study device or to the procedure, but definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a post market approval study during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion in the cephalic arch in the left upper arm av fistula.Approximately 3 months after the index procedure, reportedly the patient had elevated venous pressures due to reocclusion of the target lesion.A clinically driven revascularization involving a fistulogram with angioplasty was performed and the health care professional (hcp) deemed it was successful.Approximately two weeks after the reintervention, the proximal segment of the cephalic vein (not target lesion) was occluded.The hcp performed a swing down procedure and it was deemed successful.The investigator assessed both events were not related to the study device or to the procedure, but definitely related to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8289546
Report Number3006513822-2019-00010
Device Sequence Number1911612
Product Code PRC
UDI-Device Identifier00801741135521
UDI-Public(01)00801741135521
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2020
Device Model Number9010
Device Catalogue NumberLX35751060V
Device Lot NumberGFCQ0734
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight93